Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cube

HELP! Accutane

Alright. I should have posted here in the first place. DAMN!

Here's me story.

I got this staph infection a couple of months back, NIGHTMARE! Loads tiny little itchy/painful whiteheads mostly around my month at first then these huge lumps around my chin and eyebrows.

My derm put me on 100mg of minocycline daily and told me not to shave.

Did that and still have it so I decided to stop washing with all those clensers and stuff. I have only one shower daily.

Went back to the derm last week and he doubled my minocycline dose for another month and says that if it's not gone then that I should go on Accutane. Any thoughts? I uploaded a picture from this morning. Shouldn't have picked my forehead last night!

I am worried about Accutane's side effects. I dont use cleasers or anything and my skin is already dry and my lips are a little chapped. I am worried that Accutane will fry me! He did say that I would be on a low doseage and that that wouldn't cause huge side effects.

Advice PLEASE!!

post-93267-1258974748_thumb.jpg

post-93267-1258974748_thumb.jpg

Share this post


Link to post
Share on other sites

Did you treat your acne with anything else apart from antibiotics before and how long have you had acne? Give us a little background of your past acne treatments.

Since you have moderate acne, I think the regular procedure is to try topicals: from BP to retinoids (Retin A, Differin, Tazorac), then move to topicals+antibiotics combo and only then Accutane, if all else fails.

You need a good hydrating cream if your skin is dry. There are many lines designed specially for acne prone skin.

Share this post


Link to post
Share on other sites
Did you treat your acne with anything else apart from antibiotics before and how long have you had acne? Give us a little background of your past acne treatments.

I've had acne since I was around 14, always mild-moderate.

Then it got worse when I was 16 so I was put on an antibiotic, doxycycline or something like that.

Helped a bit.

This time last year I started Dan's regimen and noticed a massive change, 7 months ago I dont think I would have even registered on an acne scale.

Then after the year and a half of antibiotic use I got the staph infection (not good).

and Dan's regimen made things worse. And then 2 months ago I was put on the minocycline to get rid of the staph infection. BTW any spots u see in my beard area is the staph infection, it unfortunately looks very similar to acne.

Dan's regimen makes my skin all red and sometimes even promotes spots. (for me)

I think i'll just go on Accutane when my antibiotics run out.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×